Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

May 26, 2021Cass County, Texas; Columbia County, Lafayette County, Arkansas

NWS Shreveport, LA issued this special weather statement at May 26, 2021, 3:56 AM CDT for Cass County, Texas; Columbia County, Lafayette County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 3:56 AM CDT (08:56 UTC)
Expired
May 26, 2021, 5:00 AM CDT
In force
64 min
Issued by
NWS Shreveport, LA

Counties Columbia County, AR, Lafayette County, AR, Cass County, TX

The radar

The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-327 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS84 KSHV 260856
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
356 AM CDT Wed May 26 2021
 
ARZ070>072-LAZ001>004-TXZ097-112-261000-
Lafayette AR-Miller AR-Columbia AR-Bossier LA-Claiborne LA-Caddo LA-
Webster LA-Cass TX-Bowie TX-
356 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER...LAFAYETTE AND
COLUMBIA COUNTIES...NORTHWESTERN WEBSTER...NORTHWESTERN CADDO...
NORTHWESTERN CLAIBORNE AND NORTHERN BOSSIER PARISHES...NORTHEASTERN
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 500 AM CDT...

At 356 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Maud to Brightstar to near
Bradley to near Macedonia. Movement was southeast at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Magnolia, Atlanta, Springhill, Haynesville, Queen City, Cullen, Maud,
Plain Dealing, Sarepta, Fouke, Bradley, Taylor, Emerson, Hosston,
Rodessa, Ida, Shongaloo, Bivins, Bussey and Smithland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3295 9283 3284 9348 3286 9381 3309 9442
      3339 9458 3330 9405 3328 9368 3332 9317
      3312 9298 3302 9299 3302 9289
TIME...MOT...LOC 0856Z 322DEG 13KT 3328 9448 3311 9403 3309 9370 3317
9321

$$

09

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 26, 3:31 AM CDT, 25 minutes earlier.

Area forecast discussion, May 26, 3:31 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
331 AM CDT Wed May 26 2021

.SHORT TERM.../Today through Thursday/

A mid-level trough axis extending from Southern Missouri across
Arkansas and into East Texas combined with a strengthening low-
level jet has resulted in a band of rather robust convection over
Southeast Oklahoma, Southwest Arkansas, and extreme Northeast
Texas. This complex of thunderstorms has developed in the vicinity
of an outflow boundary and has been training eastward, roughly
near the U.S. Highway 82 corridor along the outflow. Rainfall
rates up to 3.5 inches an hour have been estimated by radar.
Precipitable water values between 1.75 and 2.0 inches suggest
these storms will likely remain efficient heavy rainfall producers
leading to a continued threat for flash flooding for several more
hours. High-res CAM guidance suggests this complex will
eventually make a turn southeast towards Northwest and Northern
Louisiana around sunrise as the low-level jet veers more to the
west. If this occurs, the flash flood threat should gradually
diminish with the end of the training movement. Highest PoPs
through noon will be across Southwest/Southern Arkansas, extreme
Northeast Texas, and generally most of Louisiana north of
Interstate 20.

This convective complex should weaken considerably by early
afternoon as the mid-level trough axis moves farther east and the
low-level jet weakens. Our attention turns towards any further
development of scattered showers and thunderstorms during the
afternoon, especially across East Texas south of Interstate 30
where the atmosphere will be largely untouched. Model guidance
does not depict much in the way of PoPs for this afternoon, likely
due to wake high and subsidence behind the MCS. I can't rule out
some showers and thunderstorms over Louisiana and Arkansas this
afternoon, but rain chances should be better over East Texas.
Given the uncertainty, I chose to blanket low-end chance PoPs
areawide.

Any afternoon convection that develops will quickly dissipate
after sunset allowing dry weather to return tonight. Upper ridging
from Northern Mexico will build overhead during the day Thursday,
while large scale forcing will remain well to the north over
Kansas and Oklahoma. This should allow a rain-free forecast to
persist through the day Thursday. With the lack of PoPs and
decreased cloud cover, warm and muggy conditions can be expected.
Most of the area will likely warm into the mid 80s to lower 90s
Thursday afternoon.

CN

.LONG TERM.../Thursday Night through Tuesday Night/

Zonal flow gradually becomes more southwesterly in advance of an
approaching frontal boundary that crosses the Great Plains into the
Ark-La-Tex by the Memorial Day Weekend. Plans made this holiday
weekend should take the chance of showers and thunderstorms into
account, especially on Friday and Saturday. The aforementioned
frontal boundary will serve as an instigating mechanism upstream for
a round of convective systems to propagate into our area with
showers and thunderstorms by Friday afternoon. The latest guidance
indicates that southwesterly flow aloft will also be maximized by
Friday afternoon, while the frontal boundary continues to push
southwest, sort of backdooring across the lower Mississippi Valley
into the Ark-La-Tex. The convergent combination of these factors
will lead to more widespread showers and thunderstorms from upstream
convective systems that linger through Saturday as post-frontal
showers. With that said, the post-frontal air mass arrives in
earnest by Sunday morning, briefly offering below average
temperatures and a respite from precipitation. That break may end as
early as Memorial Day, however, some uncertainty remains regarding
the small-scale timing/position of the stationary front across East
Texas. What is more certain is that northwest flow and the mild, wet
weather pattern returns by Tuesday afternoon as the work week
begins.

Impacts to temperatures by this pesky frontal boundary will be short-
lived as the cooler-than-average air mass behind it arrives
overnight Saturday and is shoved back out of the area by returning
northwest flow aloft by Tuesday. Southerly surface flow will persist
through the rest of this week until then, maintaining near average
to just above average temperatures with highs in the upper 80s and
lows in the upper 60s. Behind the frontal boundary, slightly below
average temperatures are expected with highs in the lower 80s and
lows in the lower 60s (upper 50s are possible in southwest
Arkansas). With moist soils, dew points in the 60s and lower-70s are
likely, keeping conditions mostly muggy through the long term
period. /16/

&&

.PREV DISCUSSION... /issued 108 AM CDT Wed May 26 2021/

AVIATION...
For the 26/06z TAFs, a band of thunderstorms has rapidly developed
over Northeast Texas and Southwest Arkansas affecting KTXK. These
storms should continue moving eastward eventually affecting KELD.
Additional development of this convective complex is expected
early in the period as it finally turns to the southeast and moves
into Northwest and Northern Louisiana by sunrise. These storms
should dissipate or move south of the Louisiana TAF sites before
26/17z, but scattered convection may develop in areas untouched by
the early morning storms, especially in East Texas south of
Interstate 30. Any afternoon storms which do develop should
dissipate by 27/02z.

Flight conditions will be highly variable, but MVFR/IFR ceilings
should develop at most terminals early this TAF cycle. A slow
improvement is expected after sunrise but the clouds should lift
back into the VFR range by early afternoon in most locations. The
clouds should continue to scatter out through the remainder of the
period.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  71  88  72 /  50   0   0  10
MLU  86  71  90  71 /  50  10  10  10
DEQ  84  69  87  68 /  30   0  10  60
TXK  84  72  88  71 /  50   0   0  40
ELD  86  69  89  69 /  50   0  10  20
TYR  86  71  87  72 /  30   0   0  10
GGG  85  70  87  70 /  30   0   0  10
LFK  86  69  87  71 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/16
Hazardous weather outlook, May 25, 2:53 PM CDT, 13 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
253 PM CDT Tue May 25 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-262000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
253 PM CDT Tue May 25 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Widespread showers and thunderstorms are likely this afternoon
through early this evening. A few storms could produce strong
gusty winds, locally heavy rain, and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Chances for showers and thunderstorms continue into Wednesday as
a weak upper level low moves across the region. Dry and very warm
conditions are expected on Thursday, but showers and thunderstorms
will return starting late Thursday night and continue on through
Friday and Saturday in association with a late spring season cold
front followed by a strong upper level disturbance. A few storms
could produce gusty winds and locally heavy rain, while isolated
flash flooding cannot be ruled out. More favorable weather will
return on Sunday through the Memorial Day holiday with very low
rain chances.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is not anticipated through tonight.

19

In the hours before

Local storm report, May 26, 3:44 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 AM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     FLASH FLOOD      1 WSW TEXARKANA         33.43N 94.09W
05/26/2021                   BOWIE              TX   LAW ENFORCEMENT

            WIDESPREAD FLASH FLOODING IS ONGOING IN
            BOWIE COUNTY AND ON THE TEXAS SIDE OF
            TEXARKANA.

&&

09
Local storm report, May 26, 3:47 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 AM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     FLASH FLOOD      1 SW TEXARKANA          33.44N 94.03W
05/26/2021                   MILLER             AR   LAW ENFORCEMENT

            WIDESPREAD FLASH FLOODING ONGOING ON THE
            ARKANSAS SIDE OF TEXARKANA.

&&

09
Special weather statement, May 26, 3:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
356 AM CDT Wed May 26 2021

ARZ070>072-LAZ001>004-TXZ097-112-261000-
Lafayette AR-Miller AR-Columbia AR-Bossier LA-Claiborne LA-Caddo LA-
Webster LA-Cass TX-Bowie TX-
356 AM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER...LAFAYETTE AND
COLUMBIA COUNTIES...NORTHWESTERN WEBSTER...NORTHWESTERN CADDO...
NORTHWESTERN CLAIBORNE AND NORTHERN BOSSIER PARISHES...NORTHEASTERN
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 500 AM CDT...

At 356 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Maud to Brightstar to near
Bradley to near Macedonia. Movement was southeast at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Magnolia, Atlanta, Springhill, Haynesville, Queen City, Cullen, Maud,
Plain Dealing, Sarepta, Fouke, Bradley, Taylor, Emerson, Hosston,
Rodessa, Ida, Shongaloo, Bivins, Bussey and Smithland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3295 9283 3284 9348 3286 9381 3309 9442
      3339 9458 3330 9405 3328 9368 3332 9317
      3312 9298 3302 9299 3302 9289
TIME...MOT...LOC 0856Z 322DEG 13KT 3328 9448 3311 9403 3309 9370 3317
9321

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:37 PM CDTRiver Flood WarningSHVGregg13 hr
May 25, 8:02 PM CDTRiver Flood WarningSHVNacogdoches, Rusk24 hr
May 26, 12:54 AM CDTFlash Flood WarningSHVBowie, Cass, Red River8 hr
May 26, 2:23 AM CDTFlash Flood WarningSHVBowie3 hr
May 26, 9:10 AM CDTAreal Flood AdvisorySHVBowie, Cass110 min
May 26, 11:43 AM CDTAreal Flood AdvisorySHVBowie3 hr
May 26, 4:20 AM CDTFlash Flood WarningSHVColumbia, Lafayette, Miller, Union4 hr
May 26, 1:00 AM CDTRiver Flood WarningSHVMcCurtain7 hr

Nearby

Special Weather Statements in Arkansas, 2021Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.